Alert archive / Guam / Red Flag Warnings in 2016

Red Flag Warning 8, NWS Guam

May 8, 2016

NWS Guam issued this red flag warning at May 8, 2016, 7:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2016, 7:00 PM CDT (00:00 UTC)
Expired
May 9, 2016, 3:00 AM CDT
In force
8 hr
Issued by
NWS Guam

The text

As transmitted.

209 
WWMY80 PGUM 082348
RFWMY

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
948 AM CHST MON MAY 9 2016

...DRY CONDITIONS AND GUSTY WINDS WILL MAINTAIN AN INCREASED FIRE
DANGER THROUGH TUESDAY...

GUZ001-090800-
/O.NEW.PGUM.FW.W.0008.160509T0000Z-160509T0800Z/
/O.NEW.PGUM.FW.A.0013.160509T0800Z-160510T0800Z/
/O.EXT.PGUM.FW.A.0012.000000T0000Z-160509T0000Z/
GUAM-
948 AM CHST MON MAY 9 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CHST THIS EVENING FOR
GUAM...
...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CHST THIS EVENING. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM 6 PM CHST THIS EVENING THROUGH TUESDAY AFTERNOON.

* AFFECTED AREA...GUAM...ESPECIALLY THE MOUNTAINS AND GRASSLANDS
  OF CENTRAL AND SOUTHERN GUAM.

* WIND...EAST 15 TO 20 MPH WITH GUSTS TO 25 MPH.

* HUMIDITY...BETWEEN 50 AND 60 PERCENT.

* HIGHS IN THE UPPER 80S.

* TIMING...MOST DANGEROUS TIME WILL BE FROM THE LATE MORNING
  UNTIL NEAR SUNSET.

* IMPACTS...ANY FIRES THAT START MAY SPREAD RAPIDLY...
  ESPECIALLY ALONG EAST-FACING SLOPES. OUTDOOR BURNING IS
  DISCOURAGED AS FLYING EMBERS AND ASH MAY START NEW FIRES
  DOWNWIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL MAINTAIN GOOD CONDITIONS FOR THE RAPID SPREAD
OF WILDFIRES. POSTPONE ANY PLANNED OUTDOOR BURNING UNTIL
CONDITIONS IMPROVE.

&&

$$

ZIOBRO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this red flag warning went out at May 8, 12:42 PM CDT, 6 hours 18 minutes earlier.

Area forecast discussion, May 8, 12:42 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
342 AM CHST MON MAY 9 2016

.SYNOPSIS...
IR SATELLITE SHOWS A BAND OF MID TO UPPER-LEVEL CLOUDS OVER GUAM AND
ROTA THAT IS APPROACHING TINIAN AND SAIPAN. MODERATE TO FRESH TRADE
WINDS PREVAIL OVER THE MARIANAS WITH ISOLATED SHOWERS EVIDENT ON THE
LATEST PGUA WSR-88D IMAGES.

&&

.DISCUSSION...
A FEW SHOWERS REMAIN POSSIBLE OVER THE MARIANAS FOR THE NEXT FEW
DAYS. LATEST MODEL RUN CONTINUES TO SHOW A FAIRLY DRY PATTERN NORTH
OF 10N OVER THE NEXT WEEK OR SO. IR SATELLITE SHOWS A PERSISTENT BAND
OF MID TO UPPER-LEVEL CLOUDS OVER GUAM AND ROTA THAT IS NOW JUST
SOUTH OF TINIAN. BASED ON THIS...ADDED PARTLY SUNNY WORDING TO THE
FORECAST FOR TODAY. OTHERWISE...THE FORECAST REMAINS RELATIVELY
UNCHANGED.

&&

.MARINE...
TANAPAG AND IPAN BUOYS SHOW SEAS PRIMARILY IN THE 5 TO 8 FEET RANGE
WITH A FEW PEAKS AS HIGH AS 8.4 FEET AT IPAN. THIS WILL MAINTAIN SURF
OF 7 TO 9 FEET...OCCASIONALLY AS HIGH AS 10 FEET...ON EAST FACING
REEFS. SEAS AND SURF ARE EXPECTED TO BEGIN TO DIMINISH TONIGHT.

&&

.FIRE WEATHER...
A DRY PATTERN IS EXPECTED TO CONTINUE THROUGH THE WEEK. WITH MODERATE
TO FRESH WINDS EXPECTED AGAIN TODAY ALONG WITH LITTLE TO NO
RAINFALL...RED FLAG CONDITIONS ARE A POSSIBILITY AGAIN TODAY. THE
KBDI CONTINUES TO RISE IN THE EXTREME CATEGORY AND NOW STANDS AT 771.

&&

.EASTERN MICRONESIA...
TRADE-WIND CONVERGENCE IS PRODUCING SHOWERS FROM SOUTH OF POHNPEI
AND KOSRAE TO SOUTHWEST OF MAJURO SOUTH OF 5N AND SHOWERS ARE ALSO
DEVELOPING EAST OF MAJURO NEAR THE DATE LINE AT 7N179E. THE WEATHER
ACROSS THE FAR NORTHERN MARSHALL ISLANDS WILL REMAIN RELATIVELY DRY.
MODELS INDICATE THAT THE DISTURBANCE CAUSING SHOWERS ALONG THE DATE
LINE WILL DRIFT WESTWARD AND HELP LIFT CONVERGENT WINDS AND SHOWERS
NORTHWARD INTO KOSRAE AND POHNPEI STATES THIS WEEK. SHOWERS WILL
LIKELY BE MORE SPOTTY THAN WIDEPSREAD...BUT SHOWERS SHOULD DEVELOP
WESTWARD ACROSS THE MARSHALL ISLANDS TODAY THROUGH TUESDAY...MAINLY
SOUTH OF 10N. SPOTTY SHOWERS SHOULD THEN PROGRESS TOWARD KOSRAE AND
POHNPEI STATES BY TUESDAY THROUGH THURSDAY. ONLY SMALL CHANGES WERE
MADE TO THE COMBINED SEAS FORECAST.

&&

.WESTERN MICRONESIA...
MODERATE TRADE-WIND CONVERGENCE ALONG WITH A DIVERGENT FLOW ALOFT IS
CAUSING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN PATCHY AREAS
FROM ACROSS PALAU TO NEAR YAP AND ACROSS MUCH OF CHUUK STATE. MODELS
SHOW ONLY SUBTLE CHANGES TO THIS SYNOPTIC PATTERN IN THE COMING DAYS
WITH JUST A LITTLE LESS UPPER-LEVEL DIVERGENCE AND SHOWERS BECOMING
ISOLATED LATER THIS WEEK. KOROR...YAP AND CHUUK WILL RECEIVE HELPFUL
RAINS DURING THE NEXT COUPLE OF DAYS. SPOTTY SHOWERS WILL CONTINUE
OVER CHUUK STATE...AND A FEW MORE SHOWERS MAY ALSO MOVE TOWARD CHUUK
STATE FROM THE EAST THROUGH THE END OF THIS WEEK. MINOR CHANGES WERE
MADE TO THE COMBINED SEAS FORECAST.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...FIRE WEATHER WATCH THROUGH TUESDAY AFTERNOON FOR GUZ001.

MARIANAS WATERS...NONE.
&&

KLEESCHULTE/SIMPSON

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:48 PM CDTFire Weather WatchGUM31 hr

Nearby

Red Flag Warnings in Guam, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.